Alert archive / New Mexico / Wind Advisories in 2014

Wind Advisory 12, NWS El Paso, TX

April 11, 20146 counties in New Mexico; El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this wind advisory at Apr 11, 2014, 6:09 AM MDT for 6 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Apr 12, 2014, 2:00 PM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2014, 6:09 AM MDT (12:09 UTC)
In effect from
Apr 12, 2014, 2:00 PM MDT
Expired
Apr 12, 2014, 8:00 PM MDT
In force
6 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 54 km from the middle of the area, began a volume at 12:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 0.2 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2014-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2014-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5546 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

177 
WWUS74 KEPZ 111209
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
609 AM MDT FRI APR 11 2014

...STRONG WINDS...WIDESPREAD DUST...AND ELEVATED WILDFIRE CONCERNS
FOR SOUTHERN NEW MEXICO AND FAR WEST TEXAS SATURDAY AFTERNOON...

.AN APPROACHING UPPER-LEVEL PACIFIC TROUGH WILL MAKE A SLOW SWEEP
ACROSS THE SOUTHWESTERN U.S. SATURDAY STRENGTHENING WINDS AND
LIFTING DUST. WARM AND DRY CONDITIONS IN CONCERT WITH THESE STRONG
WINDS WILL SIGNIFICANTLY ELEVATE WILDFIRE DANGER. STRONG SOUTHWEST
WINDS ALOFT WILL MIX DOWN TO THE SURFACE BY MID DAY SATURDAY AND
BRING WIND SPEEDS UP TO 30 TO 40 MPH WITH GUSTS TO 50 MPH. THESE
WINDS...AND VERTICAL MIXING...ARE EXPECTED TO LIFT DUST AND CARRY
IT OVER THE BORDERLAND LEADING TO WIDESPREAD BLOWING DUST AND
REDUCED VISIBILITY. WINDS WILL BEGIN TO DIMINISH A COUPLE HOURS
AFTER SUNSET...BUT STAY BREEZY TO SOMEWHAT WINDY OVER EAST SLOPES
DOWNWIND OF NORTH-SOUTH RIDGES.

NMZ401>417-TXZ418>424-112200-
/O.NEW.KEPZ.WI.Y.0012.140412T2000Z-140413T0200Z/
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN...
MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT...
LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA...
ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO...
WINSTON...TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...
HATCH...RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...
ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO...
MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...
MAYHILL...SACRAMENTO...PINON...CROW FLATS...DOWNTOWN...
WEST EL PASO...UPPER VALLEY...FORT BLISS...SOCORRO...
EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA...
DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS...
TORNILLO...FORT HANCOCK
609 AM MDT FRI APR 11 2014

...WIND ADVISORY IN EFFECT FROM 2 PM TO 8 PM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 8 PM MDT
SATURDAY. 

* EVENT: STRONG SOUTHWEST WIND EVENT WITH WIDESPREAD BLOWING DUST.
  SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH.

* VISIBILITY: DROPPING TO 1 TO 3 MILES BY MID AFTERNOON. LOCALIZED
  AREAS UNDER 1/2 MILE NEAR ACTIVE DUST SOURCES INCLUDING PLOWED
  FIELDS AND CONSTRUCTION SITES. VISIBILITY WILL IMPROVE AFTER
  SUNSET.

* TIMING: WINDS WILL INCREASE THROUGH THE LATE MORNING HOURS AND
  BECOME THE STRONGEST IN THE MID AND LATE AFTERNOON
  HOURS..PEAKING BETWEEN 3 PM AND 7 PM BEFORE DIMINISHING IN THE
  EVENING HOURS. WINDS WILL REMAIN STRONGER LATER INTO THE NIGHT
  IN AREAS EAST OF MOUNTAIN RANGES.

* IMPACT: STRONG WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS
  FOR FOR DRIVERS OF HIGH PROFILE VEHICLES AND MOTORCYCLES.
  BLOWING DUST WILL ALSO RESTRICT VISIBILITIES. WILDFIRE DANGER
  WILL BE GREATLY ELEVATED...BE CAREFUL WITH FLAMES AND SPARKS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BIRD
2 follow-up statements
242 
WWUS74 KEPZ 112139
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
339 PM MDT FRI APR 11 2014

...STRONG WINDS...WIDESPREAD DUST...AND ELEVATED WILDFIRE
CONCERNS FOR SOUTHERN NEW MEXICO AND FAR WEST TEXAS SATURDAY
AFTERNOON...

.AN APPROACHING PACIFIC STORM SYSTEM WILL MAKE A SLOW SWEEP
ACROSS THE SOUTHWESTERN U.S. SATURDAY STRENGTHENING WINDS AND
LIFTING DUST. WARM AND DRY CONDITIONS IN CONCERT WITH THESE STRONG
WINDS WILL SIGNIFICANTLY ELEVATE WILDFIRE DANGER. STRONG SOUTHWEST
WINDS ALOFT WILL MIX DOWN TO THE SURFACE BY MID DAY SATURDAY AND
BRING WIND SPEEDS UP TO 25 TO 40 MPH WITH GUSTS OF 40 TO 50 MPH.
THESE WINDS...AND VERTICAL MIXING...ARE EXPECTED TO LIFT DUST AND
CARRY IT OVER THE BORDERLAND LEADING TO WIDESPREAD BLOWING DUST
AND REDUCED VISIBILITY. WINDS WILL BEGIN TO DIMINISH A COUPLE
HOURS AFTER SUNSET. WINDS WILL REMAIN QUITE GUSTY UNTIL AROUND
DAYBREAK SUNDAY ALONG EAST SLOPES OF TERRAIN.

NMZ401>417-TXZ418>424-121200-
/O.CON.KEPZ.WI.Y.0012.140412T2000Z-140413T0200Z/
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN...
MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT...
LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA...
ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO...
WINSTON...TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...
HATCH...RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...
ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO...
MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...
MAYHILL...SACRAMENTO...PINON...CROW FLATS...DOWNTOWN...
WEST EL PASO...UPPER VALLEY...FORT BLISS...SOCORRO...
EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA...
DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS...
TORNILLO...FORT HANCOCK
339 PM MDT FRI APR 11 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 8 PM MDT
SATURDAY...

* EVENT: STRONG SOUTHWEST WIND EVENT WITH WIDESPREAD BLOWING DUST.
  SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH.

* VISIBILITY: DROPPING TO 1 TO 3 MILES BY MID AFTERNOON. 
  LOCALIZED AREAS UNDER 1/2 MILE NEAR ACTIVE DUST SOURCES 
  INCLUDING PLOWED FIELDS AND CONSTRUCTION SITES. VISIBILITY 
  WILL IMPROVE AFTER SUNSET. 

* TIMING: WINDS WILL INCREASE THROUGH THE LATE MORNING HOURS AND 
  BECOME THE STRONGEST IN THE MID AND LATE AFTERNOON 
  HOURS..PEAKING BETWEEN 3 PM AND 7 PM BEFORE DIMINISHING IN THE 
  EVENING HOURS. WINDS WILL REMAIN STRONGER LATER INTO THE NIGHT 
  IN AREAS EAST OF MOUNTAIN RANGES. 

* IMPACT: STRONG WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS 
  FOR FOR DRIVERS OF HIGH PROFILE VEHICLES AND MOTORCYCLES. 
  BLOWING DUST WILL ALSO RESTRICT VISIBILITIES. WILDFIRE DANGER 
  WILL BE GREATLY ELEVATED...BE CAREFUL WITH FLAMES AND SPARKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HEFNER
937 
WWUS74 KEPZ 121157
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
557 AM MDT SAT APR 12 2014

...STRONG WINDS...WIDESPREAD DUST...AND ELEVATED WILDFIRE
CONCERNS FOR SOUTHERN NEW MEXICO AND FAR WEST TEXAS TODAY...

.AN APPROACHING PACIFIC STORM SYSTEM WILL MAKE A SLOW SWEEP
ACROSS THE SOUTHWESTERN U.S. TODAY STRENGTHENING WINDS AND
LIFTING DUST. WARM AND DRY CONDITIONS IN CONCERT WITH THESE
STRONG WINDS WILL SIGNIFICANTLY ELEVATE WILDFIRE DANGER. STRONG
SOUTHWEST WINDS ALOFT WILL MIX DOWN TO THE SURFACE BY MID DAY
AND BRING WIND SPEEDS UP TO 25 TO 35 MPH WITH GUSTS OF 40 TO 50
MPH THIS AFTERNOON. THESE WINDS...AND VERTICAL MIXING...ARE
EXPECTED TO LIFT DUST AND CARRY IT OVER THE BORDERLAND LEADING
TO WIDESPREAD BLOWING DUST AND REDUCED VISIBILITY. WINDS WILL
BEGIN TO DIMINISH A COUPLE HOURS AFTER SUNSET. WINDS WILL REMAIN
QUITE GUSTY UNTIL AROUND DAYBREAK SUNDAY ALONG EAST SLOPES OF
TERRAIN.

NMZ401>417-TXZ418>424-130200-
/O.CON.KEPZ.WI.Y.0012.140412T2000Z-140413T0200Z/
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN...
MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT...
LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA...
ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO...
WINSTON...TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...
HATCH...RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...
ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO...
MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...
MAYHILL...SACRAMENTO...PINON...CROW FLATS...DOWNTOWN...
WEST EL PASO...UPPER VALLEY...FORT BLISS...SOCORRO...
EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA...
DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS...
TORNILLO...FORT HANCOCK
557 AM MDT SAT APR 12 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING...

* EVENT: STRONG SOUTHWEST WIND EVENT WITH WIDESPREAD BLOWING DUST.
  SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH.

* VISIBILITY: DROPPING TO 1 TO 3 MILES BY MID AFTERNOON. 
  LOCALIZED AREAS UNDER 1/2 MILE NEAR ACTIVE DUST SOURCES 
  INCLUDING PLOWED FIELDS AND CONSTRUCTION SITES. VISIBILITY 
  WILL IMPROVE AFTER SUNSET. 

* TIMING: WINDS WILL INCREASE THROUGH THE LATE MORNING HOURS AND 
  BECOME THE STRONGEST IN THE MID AND LATE AFTERNOON 
  HOURS..PEAKING BETWEEN 3 PM AND 7 PM BEFORE DIMINISHING IN THE 
  EVENING HOURS. WINDS WILL REMAIN STRONGER LATER INTO THE NIGHT 
  IN AREAS EAST OF MOUNTAIN RANGES. 

* IMPACT: STRONG WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS 
  FOR FOR DRIVERS OF HIGH PROFILE VEHICLES AND MOTORCYCLES. 
  BLOWING DUST WILL ALSO RESTRICT VISIBILITIES. WILDFIRE DANGER 
  WILL BE GREATLY ELEVATED...BE CAREFUL WITH FLAMES AND SPARKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES AND MOTORCYCLES. USE EXTRA CAUTION.

&&

$$

BIRD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Apr 11, 2:33 AM MDT, 3 hours 36 minutes earlier.

Area forecast discussion, Apr 11, 2:33 AM MDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
233 AM MDT FRI APR 11 2014

.SYNOPSIS...
VERY DRY CONDITIONS AGAIN TODAY FOR THE BORDERLAND REGION WITH
ANOTHER WARM AFTERNOON AHEAD. DEEP MIXING WILL ALLOW FOR SOME
INFREQUENT AND LIGHT BREEZY CONDITIONS THIS AFTERNOON. THE DEEP
WESTERLY FLOW WILL KEEP SOME HIGH CLOUDS OVER THE REGION TODAY.
AN APPROACHING PACIFIC TROUGH WILL BRING OUR NEXT WINDY DAY ON
SATURDAY. WILDFIRE CONCERNS WILL BE HIGH AND THE POSSIBILITY FOR
WIDESPREAD DUST IS ALSO INCREASED FOR SATURDAY AFTERNOON. SLIGHTLY
COOLER SUNDAY BEHIND THAT TROUGH PASSAGE AND THEN COOLING TO NEAR
NORMAL FOR MONDAY AND TUESDAY BEHIND A DRY COLD FRONT. ALL OF
NEXT WEEK LOOKS DRY WITH WINDY CONDITIONS RETURNING MID WEEK.
CHANCES FOR RAIN THROUGH THE NEXT SEVEN DAYS LOOK BLEAK WITH ONLY
A SLIGHT CHANCE FOR THE HIGH COUNTRY OF THE GILA ON SATURDAY AND
THE EAST SLOPES OF THE SACRAMENTO MOUNTAINS ON MONDAY.

&&

.DISCUSSION...
TODAY THE WEAK UPPER-LEVEL RIDGE OVER THE SOUTHWEST U.S. WILL
CONTINUE TO FLATTEN AND SHIFT EAST AS AN UPPER-LEVEL PACIFIC LOW
MOVES IN. THE DEEP ZONAL FLOW OVER THE REGION WILL KEEP THE
REGION BOTH WARM AND VERY DRY...BUT WILL CONTINUE TO KEEP THE
TRAJECTORY FAVORABLE FOR HIGH AND MID CLOUDS TO STREAM OVERHEAD.
UPPER AIR SOUNDINGS HAVE SHOWN TWO CONSECUTIVE RUN WITH ONLY .09"
OF PRECIPITABLE WATER. THIS IS AS DRY AS WE GET IN THIS REGION AT
ANY TIME OF THE YEAR. THIS CAUSES INCREASED WILDFIRE CONCERN AS
VEGETATION DRIES OUT CONSIDERABLE AND BECOME RIPE FOR IGNITION.
MILD NIGHT TEMPS AND THE DRY AIR WILL KEEP THE RELATIVE HUMIDITIES
VERY LOW.

TODAY WILL BE A LOT LIKE YESTERDAY WAS WITH VERY LITTLE CHANGE IN
THE GENERAL PATTERN. SLIGHTLY BREEZY THIS AFTERNOON THANKS TO
DEEP MIXING AND SOME 20KT+ WINDS ALOFT TO MIX DOWN IN ASSOCIATION
WITH WEAK SURFACE TROUGHING TO OUR EAST. TEMPS WILL AGAIN TEASE
THE 90 DEGREE MARK ACROSS THE LOWLANDS...BUT MOSTLY MAX OUT IN THE
M-U 80S. IT WILL ALL BE DEPENDENT ON THE THICKNESS OF THE HIGH
CLOUDS. IT APPEARS THAT SKIES WILL BE VARIABLE THROUGH THE DAY
WITH PARTLY TO MOSTLY SUNNY PERIODS DUE TO MOSTLY HIGH CLOUDS.

SATURDAY IS THE DAY TO WATCH...AND BRINGS SOME CONCERN...AS AN
APPROACHING PACIFIC LOW OPENS UP AS A TROUGH AND MOVES OVER AZ.
FOR OUR AREA THIS MEANS A SHARP INCREASE IN WINDS AS A DEEP LEE
SURFACE TROUGH DEVELOPS AND WINDS ALOFT INCREASE. WE SEE LIKELY
WIND ADVISORY WIND SPEEDS AND VERY DRY CONDITIONS. THE AMOUNT OF
CLOUDS WILL HAVE AN IMPACT ON THE ACTUAL WIND SPEEDS BUT THE
MODELS SUGGEST SUSTAINED 30 MPH WITH GUSTS NEAR 45 MPH ARE
SUPPORTED BY THE PRESSURE GRADIENTS AND MIXING. THE TROUGH PASSAGE
APPEARS DRY IN ALL MODELS...SO WE HAVE PULLED MOST MOUNTAIN POPS
FOR SAT/SUN TIMEFRAME...BUT NOW HAVE REINTRODUCED SLIGHT CHANCE
FOR THE GILA HIGH COUNTRY FOR SAT AFTN/EVE. EXPECT LIGHT RAIN
ONLY. MAYBE A BUILDUP WITH A WEAK AND SHORT-LIVE THUNDERSTORM TOO.
THE WINDS WILL BE THE IMPACT WEATHER AS THEY COMBINE WITH VERY DRY
CONDITIONS TO ELEVATE FIRE DANGER CONCERNS AND LIKELY GIVE US A
BROWN DAY WITH WIDESPREAD RAISE DUST ON SW WINDS.

SLIGHTLY COOLER CONDITIONS...BUT STILL ABOVE NORMAL FOR SUNDAY
BEHIND THE TROUGH. MONDAY WILL BE COOLER YET AS A BACKDOOR COLD
FRONT DROPS IN FROM THE NE BEHIND THE DEPARTED UPPER SYSTEM. TEMPS
LOOK TO TRIM BY AROUND 10 DEGREES AND VERY NEAR NORMAL. THERE MAY
BE A BIT OF MOISTURE MOVE OVER THE SACS WITH THE EAST PUSH BUT IT
LOOKS QUITE MINIMAL. HAVE INTRODUCES SLIGHT CHANCE OF LIGHT
SHOWERS TO THE EAST SLOPES FOR MON AFTERNOON. OTHERWISE KEEPING
THE FORECAST DRY.

TEMPS WILL QUICKLY REBOUND WED AND THU AS WINDS TURN BACK WESTERLY
IN RESPONSE TO THE APPROACH OF AN UPPER TROUGH. THESE DAYS LOOK
BE BE WINDY AND WILL BE OUR NEXT DAYS OF SIGNIFICANCE AS WE LOOK
TO REINTRODUCE STRONG WINDS AND HIGHER FIRE DANGER THOSE DAYS AS
ANOTHER PACIFIC TROUGH PASSES TO OUR NORTH AND LEAVES US DRY...WARM...
AND DUSTY.

&&

.AVIATION...VALID 11/12Z-12/12Z...
VFR CONDITIONS AND LIGHT TO MODERATE WINDS WILL SLIGHTLY BREEZY
AFTERNOON CONDITIONS AOB 15-20KTS FROM 230-260 DEGREES. VARIABLE HIGH
CLOUDS TODAY AND POSSIBLY SOME MID CLOUDS SCT-BKN 150-250. STRONGER WEST-
SOUTHWEST WINDS ARE DUE TO RETURN SATURDAY. AIRPORT WIND ADVISORY
LIKELY SATURDAY WITH SW WINDS 25-35KT G 45KTS AND VSBY 1-3SM IN
BLDU.

&&

.FIRE WEATHER...
TEMPERATURES WILL REMAIN ELEVATED MUCH ABOVE NORMAL TODAY AS
WESTERLY FLOW ALOFT INCREASES AND UPPER LEVEL RIDGE CONTINUES TO
FLATTEN OUT. TEMPS WILL BE RUNNING A SOLID 10-15 DEGREES ABOVE
SEASONAL TODAY AND SATURDAY WITH LOWLAND AREAS FLIRTING WITH 90F. VERY
DRY CONDITIONS WILL CONTINUE...WITH SINGLE DIGIT DEWPOINTS
YIELDING MIN RH VALUES IN THE SINGLE DIGITS EVEN FOR THE HIGHER
TERRAIN. OVERNIGHT RECOVERY WILL BE LIMITED AS WELL...WITH MANY
LOWLAND AREAS STAYING BELOW 15 PERCENT. INCREASING HIGH CLOUDS
TONIGHT MAY LIMIT RADIATIONAL COOLING...ESPECIALLY WEST OF THE RIO
GRANDE...WHICH WILL KEEP RH VALUES LOWER AS WELL.

THE CONDITIONS ABOVE ARE THE SETUP FOR CRITICAL FIRE BEHAVIOR. A
PROLONGED PERIOD OF WARMING AND DRYING OF THE FUELS. THE CONDITIONS
BELOW ARE THE TRIGGER THAT CAUSES EXPLOSIVE FIRE GROWTH AND
EXTREME FIRE BEHAVIOR.

SATURDAY AFTERNOON WILL BRING A FAST-MOVING SHORTWAVE TROUGH INTO
THE AREA. THE RESPONSE WILL BE STRONG SOUTHWEST WINDS INCREASING TO
THE 30-40 MPH RANGE WITH CONTINUED RELATIVE HUMIDITY IN THE 10-15
PERCENT RANGE. THIS WILL SURELY LEAD TO CRITICAL FIRE WEATHER
CONDITIONS FOR SATURDAY. A FIRE WEATHER WATCH HAS ALREADY BEEN
ISSUED FOR SATURDAY AND WILL LIKELY BE UPGRADED TO A RED FLAG
WARNING TODAY FOR SATURDAY.

COOLER TEMPERATURES AND BREEZY NORTHWEST WINDS ARE ON TAP FOR
SUNDAY...FOLLOWED BY EVEN COOLER TEMPERATURES WITH A BACKDOOR
FRONT MONDAY AND TUESDAY. GUSTY WEST WINDS AND WARMER TEMPS WILL
RETURN MID/LATE NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 87  64  87  61  82 /   0   0   0   0   0
SIERRA BLANCA           84  57  86  52  79 /   0   0   0   0   0
LAS CRUCES              84  57  88  51  80 /   0   0   0   0   0
ALAMOGORDO              83  56  84  52  79 /   0   0   0   0   0
CLOUDCROFT              60  44  62  39  57 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   83  56  84  51  79 /   0   0   0   0   0
SILVER CITY             79  50  80  47  74 /   0   0   0   0   0
DEMING                  87  53  85  47  80 /   0   0   0   0   0
LORDSBURG               87  54  84  47  80 /   0   0   0   0   0
WEST EL PASO METRO      88  63  88  59  81 /   0   0   0   0   0
DELL CITY               88  54  87  51  79 /   0   0   0   0   0
FORT HANCOCK            90  61  91  56  84 /   0   0   0   0   0
LOMA LINDA              81  58  82  53  75 /   0   0   0   0   0
FABENS                  88  64  90  54  81 /   0   0   0   0   0
SANTA TERESA            86  60  88  55  82 /   0   0   0   0   0
WHITE SANDS HQ          83  64  86  59  79 /   0   0   0   0   0
JORNADA RANGE           82  49  84  46  79 /   0   0   0   0   0
HATCH                   81  53  85  48  80 /   0   0   0   0   0
COLUMBUS                88  57  85  53  80 /   0   0   0   0   0
OROGRANDE               84  57  85  53  81 /   0   0   0   0   0
MAYHILL                 69  49  75  44  67 /   0   0   0   0   0
MESCALERO               71  45  75  43  67 /   0   0   0   0   0
TIMBERON                69  44  70  41  67 /   0   0   0   0   0
WINSTON                 76  49  75  45  71 /   0   0   0   0   0
HILLSBORO               80  54  81  50  74 /   0   0   0   0   0
SPACEPORT               84  54  83  50  77 /   0   0   0   0   0
LAKE ROBERTS            76  45  75  41  70 /   0   0   0   0   0
HURLEY                  80  50  81  48  74 /   0   0   0   0   0
CLIFF                   83  48  84  43  79 /   0   0   0   0   0
MULE CREEK              79  39  79  33  75 /   0   0   0   0   0
FAYWOOD                 80  51  81  46  73 /   0   0   0   0   0
ANIMAS                  87  57  82  50  80 /   0   0   0   0   0
HACHITA                 87  51  81  48  80 /   0   0   0   0   0
ANTELOPE WELLS          87  53  83  47  82 /   0   0   0   0   0
CLOVERDALE              85  49  81  44  77 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
     EVENING FOR NMZ110>113.

     WIND ADVISORY FROM 2 PM TO 8 PM MDT SATURDAY FOR NMZ401>417.

TX...FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
     EVENING FOR TXZ055-056.

     WIND ADVISORY FROM 2 PM TO 8 PM MDT SATURDAY FOR TXZ418>424.

&&

14-BIRD
Hazardous weather outlook, Apr 10, 6:27 AM MDT, 23 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
627 AM MDT THU APR 10 2014

NMZ401>417-TXZ418>424-111230-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
627 AM MDT THU APR 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WE WILL SEE WINDY CONDITIONS ON SATURDAY AFTERNOON WHICH COULD
LEAD TO SOME AREAS OF BLOWING DUST. COOLER ON MONDAY AND THEN WARM
AND BREEZY FOR REST OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 7:17 AM MDTRed Flag WarningEPZCatron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more38 hr

Nearby

Wind Advisories in New Mexico, 2014Wind Advisories in Texas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.